Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 1, 2025, 5:37 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2025, 5:37 PM CDT (22:37 UTC)
- Expired
- May 1, 2025, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 136 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:04 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 1, 4:04 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
404 PM CDT Thu May 1 2025
...New Discussion, Marine...
.DISCUSSION...
Issued at 352 PM CDT Thu May 1 2025
A soggy start to the weekend as an upper level low strengthens to
our west and moves into the Ohio Valley by Sunday. Ahead of this
system, deep moisture has surged northward with southwesterly
winds aloft. Expect scattered showers and storms to develop
mainly west of I-65 on Friday as the influences of the upper
trough begin to nose into the area. The best rain chances arrive
on Saturday as the upper trough swings through and pushes a cold
front through our area. Widespread showers and storms will move in
Saturday afternoon from the west and slowly push across the area
as the front slowly slips offshore by Saturday night. While
overall the environment is not that conducive for strong to
severe storms across our area, there should be just enough dry air
aloft and shear to promote a stronger storm or two and a damaging
wind gusts or small hail stone cannot be ruled out.
Things dry into the beginning of next week as the upper low
lingers across the ohio Valley and Omega blocking sets up. With
high pressure over the central US, drier and cooler air will
filter into the area through the first half of the week. This will
mainly impact temperatures as lows briefly drop into the 50s and
highs into the 70s before heating back up by midweek in advance
of the next upper level low. &The dry period likely comes to an
end as broad southwesterly flow returns during the end of the
week leading to scattered to possibly numerous rain chances
upcoming.
Much like the last few nights, localized patchy fog will be
possible tonight and Friday night ahead of the approaching
boundary. Some areas could be dense. Lastly, with persistent
southerly surface flow ahead of the front, we went ahead and
issued a high risk of rip currents through Saturday as the
combination of tides and steady 2 to 3 foot surf heights will
result in strong rip currents. BB-8
&
.AVIATION...
(18Z TAFS)
Issued at 127 PM CDT Thu May 1 2025
VFR conditions will prevail through the evening hours. After
midnight, some patchy fog and low stratus may develop over
interior counties, potentially bringing visibilities and ceilings
down to MVFR or IFR. At this point, most coastal county locations
should remain mainly VFR. Fog and low stratus should dissipate
after sunrise with VFR conditions becoming prevalent once again by
late morning. Scattered showers and possibly a few thunderstorms
may develop during the morning hours. /96
&&
.MARINE...
Issued at 352 PM CDT Thu May 1 2025
A light to occasionally moderate onshore flow will
persist through Saturday, then become more light to occasionally
moderate offshore late in the weekend and early next week as a
weak frontal boundary passes across the marine area. Scattered to
numerous showers and thunderstorms will be possible Friday and
Saturday ahead of the approaching front. BB-8
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 67 82 67 79 59 80 55 82 / 20 40 60 90 40 10 0 0
Pensacola 70 81 70 78 64 80 60 81 / 20 30 30 90 60 30 10 10
Destin 71 80 71 78 66 80 63 80 / 10 20 20 80 70 30 10 10
Evergreen 65 84 64 79 58 79 51 80 / 30 60 30 90 50 20 10 10
Waynesboro 64 84 64 78 54 77 50 79 / 40 60 60 90 30 10 0 0
Camden 64 83 64 76 55 76 51 79 / 30 70 40 90 40 10 0 0
Crestview 64 85 64 79 60 82 53 83 / 10 30 20 80 70 30 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.
FL...High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 1, 5:25 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
525 PM CDT Thu May 1 2025
ALZ055-056-012300-
Monroe AL-Conecuh AL-
525 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE AND NORTHWESTERN
CONECUH COUNTIES THROUGH 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Excel, or 4 miles southeast of Frisco City, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Frisco City, Monroeville, Excel, Peterman, and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 8733 3142 8747 3169 8720 3149 8698
TIME...MOT...LOC 2225Z 227DEG 15KT 3141 8734
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:00 AM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| May 1, 7:43 AM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| May 1, 9:19 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 70 hr |
| May 1, 9:39 AM CDT | Special Marine Warning | MOB | 50 min | |
| May 1, 5:25 PM CDT | Special Weather Statement | MOB | Monroe | 35 min |
| May 1, 6:11 PM CDT | Special Weather Statement | MOB | Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.